Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does staxyn cause ventricular arrhythmia and Erectile dysfunction?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Thank you. I am considering taking staxyn. However, ~3 years ago I experienced 2 - 3 weeks of intermittent, lone atrial fibrillation, with episodes varying in length from 3 hours to 20 hours. I stopped drinking alcohol, caffeine, and any other substance that I knew might have a mediating effect on heart rhythm. I took a number of other steps as well , including ensuring proper electrolytes, fluids, and sleep, and lots of exercise. I have been A-Fib free over three years. I understand this type of recovery from what was clearly A-Fib is rare, and I hesitate to do anything that might cause a recurrence. Staxyn can, among other things, cause a prolonged QT interval, which can, as I understand, cause some type of ventricular arrhythmia. Erectile dysfunction is unpleasant but not life threatening - yet it would be nice to be able to treat. Would you, if in my place, consider taking staxyn? Please share your thought process. Thanks very much in advance.
Posted Mon, 10 Feb 2014 in General Health
Answered by Dr. Shanthi.E 5 hours later
Brief Answer: I would not consider Staxyn Detailed Answer: Hello, I have read your query diligently. I also thought over it for a considerable amount of time. If I were in your place, I would not consider taking Staxyn. I would consider Levitra 5 mg instead, and give it a try. I would not consider Staxyn because it comes as 10mg dosage only, and is orally disintegrating tablet. Whereas, Levitra would have 5mg dosage of the same constituent Vardenafil and is to be taken orally and is non-disintegrating. This means to say that Staxyn has more systemic absorption than Levitra. The side effects can be experienced more with Staxyn than Levitra. Also, going by your age of 60, it would be wise to start with a 5mg dose of Levitra. I would take a tablet or two and do the trial. If I feel comfortable, I would take it. Else I would discontinue after the trial. I am glad you recovered from the A fib. It is not a bad idea to try Levitra 5mg instead of Staxyn. After all, life is to live and enjoy as well. This is my thought. I would be glad to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor